MAUDE Adverse Event Report: COOK INC FORMULA 418 RENAL BALLOON-EXPANDABLE STENT

COOK INC FORMULA 418 RENAL BALLOON-EXPANDABLE STENT
Model Number G56625
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Common name and product code: nin; stent, renal.Occupation: lead tech.Pma/510(k) #: p100028.It is unknown if the device will be returned.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, a formula 418 renal balloon-expandable stent detached from the balloon.The access site was the right femoral vein (rfv) and the target site was the left pulmonary artery (lpa).The balloon and stent were inserted through a 5 french cook sheath (without rotating) and upon exiting the sheath within the inferior vena cava, the user noticed that the stent was not centered on the balloon.The user then removed the balloon catheter through the sheath.However; the stent came off the balloon and became stuck in the sheath during removal.The sheath and stent were removed and replaced with a new sheath and stent to continue the procedure.The anatomy was not tortuous and the balloon was never inflated.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to the occurrence.According to the initial reporter, the patient did not experience any adverse effects.
 
Additional Manufacturer Narrative
Additional information: d9, h3: the device will not be returned for investigation.Summary of event: as reported, a formula 418 renal balloon-expandable stent detached from the balloon.The access site was the right femoral vein (rfv) and the target site was the left pulmonary artery (lpa).The balloon and stent were inserted through a 5 french cook sheath (without rotating), over a high-torque wire, and upon exiting the sheath within the inferior vena cava, the user noticed that the stent was not centered on the balloon.The user then removed the balloon catheter through the sheath; however, the stent came off the balloon and became stuck in the sheath during removal.The sheath and stent were removed and replaced with a new sheath and stent to continue the procedure.The anatomy was not tortuous, and the balloon was never inflated.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to the occurrence.According to the initial reporter, the patient did not experience any adverse effects.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states, ¿if using an introducer with a valve, make sure the flared end of the insertion tool (provided in the package) is loaded over the premounted stent on the balloon catheter.Pass the insertion tool loaded with the premounted stent through the introducer valve.Push the formula 418 renal balloon-expandable stent system into the body of the introducer.Slide the insertion tool proximally up the catheter shaft away from the guiding catheter/introducer.A slight contact of the stent with the introducer may be felt, but there must be no resistance." the information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that unintended user error contributed to this incident.It was reported that only a 0.018¿ wire was used for insertion of the complaint device into the sheath; however, the ifu instructs the user to use the insertion tool (provided with the device) for insertion of the stent system if an introducer with a valve is used, as in this case.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Information was available and inadvertently omitted from the initial report.The device was inserted over a 0.018-inch high torque wire.

Brand Name
FORMULA 418 RENAL BALLOON-EXPANDABLE STENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14310664
Report Number1820334-2022-00690
Device Sequence Number4677058
Product Code NIN
UDI-Device Identifier10827002566252
UDI-Public(01)10827002566252(17)250117(10)14473656
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2025
Device Model NumberG56625
Device Catalogue NumberFOR418-18-135-6-12
Device Lot Number14473656
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
018 HI TORQUE FLEX T WIRE; COOK PERFORMER 5 FR X 45CM
Patient SexUnknown